|Peg interferon and side effects?
Feb 20, 2001
It has been estimated that my husband has had Hepatitis C for thirty-plus years... it having been categorized as non-A, non-B for years. His liver enzymes have been stable at a mild elevation for a long time, but jumped up last fall for awhile and now are back down. His physician wants him to start Peg interferon treatment soo. Please let us know what the side effects might be, and any risks involced so I can be better informed talking to our physician, who at one point said he didn't want my husband to be his first patient on this regimen because of the risks, but now seems to think we should go ahead. I have found little or no information in lay terms about Peg because it's so new
| Response from Dr. Bartlett
Unfortunately there is relatively little information about pegylated interferon for the treatment of hepatitis C in HIV-infected persons. In non-HIV infected persons, the side effects of interferon are greatly decreased by the pegylated form and the outcomes are much better. The side effects of interferon can include fevers, aches and pains, depression, and low white blood cell counts.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fatigue During Seroconversion
- Probability Of Getting HIV From Blowjob From A Prostitute
- Burning Penis After Touching Vagina Worried I Have HIV
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.